Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla - Long Term Side Effects
Mar 14, 2010

Is it common for someone on Atripla to continue to experience side effects such as weight gain in the back of the neck and belly, and the odd sickly feeling?

I have been on atripla for 2 years and had no problems, except since starting i have put on 15lbs in total _ I need help knowing which foods to eat, and getting a better diet as this may help with my weight gain also I need help in getting fit as sometimes i feel so depressed with my weight gain i eat and go nowhere so its catch 22...

HELP PLEASE

Response from Dr. Henry

Weight gain of 5-15 pounds over the first several years if seen commonly after starting a variety of HIV regimens. Atripla usually compares favorably to other common regimen regarding the amount of weight gain. There are individual variations in response to particular HIV regimens and even genetics can play a role regarding fat . Comparing your shape/fat distribution to similar or older relatives can be useful in understanding the role of genetics. I often refer patients to our clinic dietician for an assessment of diet habits and to see if revamping the diet would be advise. The odd sickly feeling is not normal from Atripla after the first 2-4 weeks. Besides a medical assessment looking for other causes, the efavirenz and less often the tenofovir can make some patients feel sickly. If that may be the case for you then a discussion with your HIV provider is recommended to consider switching a boosted PI or raltegravir based regimen (nevirapine another consideration for some patients). KH



Previous
Testosterone therapy....not what it's cracked up to be
Next
Regularly feeling flushed w/ ear redness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement